Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 23, 2000, 3:01 PM EDT for Clay County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2000, 3:01 PM EDT (19:01 UTC)
- Expired
- Jun 23, 2000, 3:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clay County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WUUS52 KJAX 231901 SVRJAX FLC019-231930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 PM EDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST FLORIDA * UNTIL 330 PM EDT * AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF MIDDLEBURG...OR ABOUT 13 MILES SOUTHWEST OF LAKESIDE...MOVING SOUTHWEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 330 PM EDT... ASBURY LAKE AND DOCTORS INLET... KINGSLEY... LAKE GENEVA... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ ZAPPE/SANDRIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:30 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 23, 1:30 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT FRI JUN 23 2000 ZONES...WENT WITH A COMBO OF THE AVN/ETA FORECAST FOR THIS PACKAGE AND DONT REALLY LIKE THE NGM HANDLING OF DEEP LEVEL MOISTURE PAST 00 UTC THIS EVE. BOTH ETA/AVN PUSH THE MAIN DEEP LEVEL MOISTURE SOUTH THIS AFTN...WHICH IS WHAT I THINK I AM CURRENTLY SEEING WRT THIS AFTNS THE AREAS OF CONVECTIVE DEVELOPMENT. HOWEVER...LOOKING AT CONVECTION OVER THE GULF AND THE ORIENTATION OF THE UPR SHEAR ZONE ON WV IMAGERY...I LIKE THE IDEA THAT AVN HAS OF A MSTR SURGE COMING OUT OF APALACHEE BAY LATE TONIGHT AND INTO TMRW FOR THE SRN MOST COS. THE SYNOPTIC SET UP LOOKS PROMISING...WITH A W-SW SYNOPTIC FLOW AND ITS BEEN A WHILE SINCE WEVE SEEN THIS TYPE OF SURGE. MAYBE ITS WISHFUL THINKING...BUT I THINK WERE DUE (THIS IS THE HUNCH PART OF THE JOB SO...DONT ASK ME TO EXPLAIN WHY OTHER THAN THE FACT THAT I LIKE THE AVN RUN BETTER). WILL HOLD POPS HIGHER FOR ST. JOHNS... PUTNAM...ALACHUA...GILCHRIST AND MARION COUNTIES OVERNIGHT AND TOMORROW (WILL USE AVN DAB GUID NUMBERS FOR POPS). THINK NGM BRINGS TOO MUCH MSTR TOO FAR N TMRW SO MAY UNDERCUT THE POPS OVER THE SWAMP AND XTRM SERN GA. MARINE...DONT SEE ANY SIGNIFICANT CHANGES NECESSARY TO THE MARINE PACKAGE AS THE RIDGE ORIENTATION KEEPS A S TO SW SFC FLOW OVER THE AREA. AMG 71/93/70/91 1324 SSI 73/87/72/86 2324 JAX 72/93/72/92 3535 GNV 72/88/71/89 4746 05 .JAX... .GA...NONE. .FL...NONE. SANDRIK
In the hours before
Special weather statement, Jun 23, 12:00 PM EDT, 3 hours 1 minute before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231630- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT FRI JUN 23 2000 A MOIST AND UNSTABLE SOUTHWEST FLOW IN COMBINATION OF A MID LEVEL DISTURBANCE...WILL HELP TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE MOST CONCENTRATION OF STORMS WILL BE IN NORTHEAST FLORIDA BUT SCATTERED THUNDERSTORMS ARE ALSO EXPECTED IN SOUTHEAST GEORGIA...ESPECIALLY NEAR THE COAST. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EARLY EVENING WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN THREATS. MOST OF THE STORMS WILL PRODUCE RAINFALL AMOUNTS OF A HALF TO ONE INCH BUT SOME OF THE STRONGER STORMS MAY PRODUCE AS MUCH AS 2 TO 3 INCHES. ALL OF THE THUNDERSTORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:48 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 27 min |
| Jun 23, 3:29 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 31 min |
| Jun 23, 3:43 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 32 min |
| Jun 23, 3:46 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 29 min |
| Jun 23, 4:13 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.